slideshow widget

Tuesday, November 23, 2010

Can Albuterol cause anxiety and hyperactivity?

Every day at we get lots of asthma related questions. Below are some questions I thought my readers at the RT Cave would enjoy.

Your Question: does the medicine in asthma inhalers such as the new albuterol cause hyper activity or an anxiousness?

My humble answer: I'm assuming you are referring to the ever popular Albuterol (Ventolin) inhaler. If that is correct, then the answer is yes. Hyperactivity, especially in children, is a common side effect. I often say that you can tell when a breathing treatment with Ventolin helps a kid because he'll be running around the room. Anxiety has also been linked to both asthma and Ventolin type medicines. Jitteriness is another. You can see for yourself via this link. Actually that link says nervousness, yet I think that and anxiety are the same thing. I use Albuterol, and I can confirm these side effects. Yet it's much better than being short of breath, that's for sure.

If you have any further questions email me, or Visit's" Q&A section.

1 comment:

kerri said...

The hyperactivity is me by and by. It was much worse when I started Ventolin, but heck, even Steve can tell sometimes when we're e-mailing if I'm full of Ventolin--I'm naturally a bit hyper, but Ventolin magnifies it.